MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400162
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the clinic because this artificial urinary sphincter (aus) was not working properly.Two weeks later, a surgical procedure was performed, during which a crack in the cuff connecting tube was identified.The cause of crack in the cuff connecting tube was not detailed by the hospital.All the components were removed and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff was visually inspected, and leak tested.Visual inspection revealed that the cuff presented a hole in the corner of a fold.The leak test revealed that the cuff had a fluid leak due to a tear fromthe wear present at the corner of a fold.The balloon was visually inspected, leak and functionally tested.The balloon passed the visual inspection, the leak test, and the functional test.The pump was visually inspected, leak tested, and functionally tested.The pump passed the visual inspection and leak testing and no visual damage or abnormalities were found.The pump did not pass the low flow test with an output reading below pressure, which is out of specification.The pump did not pass the resistor flow rate test with an output volume reading above the specification.Based on the information available and analysis results, the reason for mechanical issue and hole/perforate was most likely determined to be the cuff had fluid loss due to a tear from wear at a corner of a fold from the functional test; therefore,the reported allegations were confirmed.Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21468476
Report Number2124215-2025-11625
Device Sequence Number16996773
Product Code EZY
UDI-Device Identifier00878953000732
UDI-Public(01)00878953000732(17)230814(10)1000147902
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/14/2023
Device Model Number72400162
Device Catalogue Number72400162
Device Lot Number1000147902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 1000244878.; BALLOON: UPN: 72400024 / LOT: 1000244878.; PUMP: UPN: 72400098 / LOT: 1000244660.; PUMP: UPN: 72400098 / LOT: 1000244660.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale